Research Article

Central European Journal of Mathematics

, Volume 5, Issue 2, pp 335-344

Limit points of eigenvalues of truncated unbounded tridiagonal operators

  • E.K. IfantisAffiliated withDepartment of Mathematics, University of Patras
  • , C.G. KokologiannakiAffiliated withDepartment of Mathematics, University of Patras
  • , E. PetropoulouAffiliated withDepartment of Mathematics, University of Patras

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

Let T be a self-adjoint tridiagonal operator in a Hilbert space H with the orthonormal basis {e n } n=1 , σ(T) be the spectrum of T and Λ(T) be the set of all the limit points of eigenvalues of the truncated operator T N . We give sufficient conditions such that the spectrum of T is discrete and σ(T) = Λ(T) and we connect this problem with an old problem in analysis.

Keywords

Tridiagonal operators spectrum limit points of eigenvalues orthogonal polynomials continued fractions

MSC (2000)

47A10 40A15 42C05